Alert archive / Washington / Gale Warnings in 2018

Gale Warning 16, NWS Seattle, WA

February 3, 2018

NWS Seattle, WA issued this gale warning at Feb 3, 2018, 3:10 PM PST. It took effect at Feb 4, 2018, 12:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2018, 3:10 PM PST (23:10 UTC)
In effect from
Feb 4, 2018, 12:00 PM PST
Expired
Feb 5, 2018, 12:00 AM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

219 
WHUS76 KSEW 032310
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
310 PM PST Sat Feb 3 2018

PZZ131-132-040715-
/O.CAN.KSEW.SC.Y.0030.000000T0000Z-180204T0400Z/
/O.UPG.KSEW.GL.A.0010.180204T2100Z-180205T0600Z/
/O.NEW.KSEW.GL.W.0016.180204T2000Z-180205T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
310 PM PST Sat Feb 3 2018

...GALE WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PST SUNDAY
NIGHT...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from noon Sunday to midnight PST
Sunday night. The Gale Watch is no longer in effect. 

* WAVES/SEAS...Wind waves 4 to 6 feet.

* WIND...West 25 to 35 knots. 

* TIMING...Noon till midnight Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ170-173-176-040715-
/O.NEW.KSEW.SC.Y.0031.180204T1400Z-180205T1100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
310 PM PST Sat Feb 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST
MONDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 6 AM Sunday to 3 AM PST
Monday. 

* WIND...Southwest wind 15 to 25 knots, becoming west Sunday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
5 follow-up statements
945 
WHUS76 KSEW 040450
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
850 PM PST Sat Feb 3 2018

PZZ131-132-041300-
/O.CON.KSEW.GL.W.0016.180204T2000Z-180205T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
850 PM PST Sat Feb 3 2018

...GALE WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT...

* WAVES/SEAS...Wind waves 4 to 6 feet.

* WIND...West 25 to 35 knots.

* TIMING...Noon till midnight Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-135-041300-
/O.EXB.KSEW.SC.Y.0031.180204T2100Z-180205T0900Z/
Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal-
850 PM PST Sat Feb 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 AM PST
MONDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 1 PM Sunday to 1 AM PST
Monday. 

* WIND and WAVES...Southwest wind 15 to 25 knots. Wind waves 2 to
  4 feet.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ170-173-176-041300-
/O.CON.KSEW.SC.Y.0031.180204T1400Z-180205T1100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
850 PM PST Sat Feb 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
3 AM PST MONDAY...

* WIND...Southwest wind 15 to 25 knots, becoming west Sunday 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
993 
WHUS76 KSEW 041104
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
304 AM PST Sun Feb 4 2018

PZZ131-132-041915-
/O.CON.KSEW.GL.W.0016.180204T2000Z-180205T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
304 AM PST Sun Feb 4 2018

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

* WAVES/SEAS...Wind waves 4 to 6 feet.

* WIND...West 25 to 35 knots.

* TIMING...Noon till midnight today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ170-173-176-041915-
/O.CON.KSEW.SC.Y.0031.180204T1400Z-180205T1100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
304 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WIND...Southwest wind 15 to 25 knots, becoming west this 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-135-041915-
/O.CON.KSEW.SC.Y.0031.180204T2100Z-180205T0900Z/
Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal-
304 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM PST MONDAY...

* WIND and WAVES...Southwest wind 15 to 25 knots. Wind waves 2 
  to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
981 
WHUS76 KSEW 041700
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
900 AM PST Sun Feb 4 2018

PZZ131-132-050100-
/O.CON.KSEW.GL.W.0016.180204T2000Z-180205T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
900 AM PST Sun Feb 4 2018

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

* WAVES/SEAS...Wind waves 4 to 6 feet.

* WIND...West 25 to 35 knots.

* TIMING...Noon till midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ130-134-050100-
/O.EXB.KSEW.SC.Y.0031.180204T2300Z-180205T1100Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet-
900 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST MONDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 3 PM this afternoon to 3 AM
PST Monday. 

* WIND...West to northwest wind 15 to 25 knots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ170-173-176-050100-
/O.CON.KSEW.SC.Y.0031.000000T0000Z-180205T1100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
900 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WIND...Southwest wind 15 to 25 knots, becoming west this 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-135-050100-
/O.CON.KSEW.SC.Y.0031.180204T2100Z-180205T0900Z/
Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal-
900 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM PST MONDAY...

* WIND and WAVES...Southwest wind 15 to 25 knots. Wind waves 2 
  to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
256 
WHUS76 KSEW 042239
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
239 PM PST Sun Feb 4 2018

PZZ131-132-050645-
/O.CON.KSEW.GL.W.0016.000000T0000Z-180205T0800Z/
/O.EXB.KSEW.SC.Y.0031.180205T0800Z-180206T0200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
239 PM PST Sun Feb 4 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST MONDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from midnight tonight to 6 PM PST
Monday. 

* WIND...West to northwest wind 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ170-173-176-050645-
/O.EXT.KSEW.SC.Y.0031.000000T0000Z-180205T0800Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
239 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WIND...Southwest wind 15 to 25 knots, becoming west this 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-135-050645-
/O.EXT.KSEW.SC.Y.0031.000000T0000Z-180205T0800Z/
Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal-
239 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WIND and WAVES...Southwest wind 15 to 25 knots. Wind waves 2 
  to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-134-050645-
/O.CON.KSEW.SC.Y.0031.180204T2300Z-180205T1100Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet-
239 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WIND...West to northwest wind 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
001 
WHUS76 KSEW 050422
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
822 PM PST Sun Feb 4 2018

PZZ131-132-051100-
/O.CON.KSEW.GL.W.0016.000000T0000Z-180205T0800Z/
/O.CON.KSEW.SC.Y.0031.180205T0800Z-180206T0200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
822 PM PST Sun Feb 4 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM PST MONDAY...

* WIND...West wind 25 to 35 knots easing to 20 to 30 knots after
  midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ170-173-176-050800-
/O.CON.KSEW.SC.Y.0031.000000T0000Z-180205T0800Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
822 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WIND...Wes wind 15 to 25 knots easing to 10 to 20 knots after
  midnight. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-135-050800-
/O.CON.KSEW.SC.Y.0031.000000T0000Z-180205T0800Z/
Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal-
822 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WIND and WAVES...Southwest wind 15 to 25 knots. Wind waves 2 
  to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-134-051100-
/O.CON.KSEW.SC.Y.0031.000000T0000Z-180205T1100Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet-
822 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WIND...West wind 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 3, 2:51 PM PST, 19 minutes earlier.

Area forecast discussion, Feb 3, 2:51 PM PST, 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
251 PM PST Sat Feb 3 2018

.SYNOPSIS...A wet frontal system will bring heavy rain to the
Cascades later tonight into Sunday evening. Flooding is
increasingly likely on several rivers running off the west slopes
of the Cascades Sunday into Monday. Weaker weather systems will
brush the area during the upcoming week bringing partly to mostly
cloudy skies and a chance of rain at times.

&&

.SHORT TERM...The large scale picture shows a broad and dirty
upper level ridge extending from about 40N 130W NW into the
central portions of the Gulf of Alaska. Moisture is being
transported from some tropical convection southwest of the
Hawaiian Islands to about 50N 135W. In an odd type of setup, the
moisture is moving through the ridge then ESE into Washington.
Clouds offshore of Vancouver Island have been filling in this
afternoon.

All global and mesoscale models continue to show the development
of moderate to heavy rain tonight with good orographic enhancement
on the west slopes of the Washington Cascades. 24 to 30 hour
rainfall totals are generally 3-5 inches in this area, with some
pockets of 4-6 inch amounts. The GFS, Canadian and ECMWF
operational solutions all bring the highest rainfall amounts to
the Cascades of Skagit and Snohomish counties southward into
northern portions of King county. Some mesoscale models, like the
WRF-ARW, keeps the heaviest rainfall from Mt Rainier to Stevens
Pass. The University of Washington WRF is between. Forecasts
reflect a mesoscale model mean that leans heavily toward a blend
of the WRF ARW and UW WRF. Flood watches were expanded southward
to include Thurston and Lewis counties. Snow levels will be high,
7000-8000 feet through Sunday. Nearer to the Puget Sound, an inch
or so of rainfall can be expected as amounts get cut back by
shadowing off of the Olympics.

Precipitation will gradually decrease and snow levels will
gradually fall back to around 3500 feet late Sunday night into
Monday evening.

Temperatures will be quite mild through Sunday with temperatures
falling closer to normal (but still a bit above) on Monday.

The threat of showers Monday night and Tuesday will increasingly
become tied to the terrain and will decrease in coverage as flow
aloft becomes more northwesterly and heights build somewhat as the
ridge along 135W strengthens. Albrecht

.LONG TERM...The long wave pattern remains one of a ridge 135W-
140W and a through over the Midwestern to eastern US midweek
through the end of next week. A short wave trough moving through
the ridge will give increasing rain chances to the area later
Wednesday into early Thursday. The ECMWF is stronger than the
GFS solutions. Another short wave moves SE through the ridge and
into the NW sometime between Friday and next weekend with model
solutions differing on its strength and timing. There may be some
dry periods in the extended forecast, but with the uncertainty of
short wave timing and strength, the forecasts use a model blend
approach today that results in mostly cloudy conditions and a
chance of rain at times. Temperatures will likely remain a few
degrees above normal through next weekend. Albrecht

&&

.AVIATION...Strong northwest flow aloft continues over Western
Washington this afternoon ahead of an upper level ridge offshore.
In the lower levels onshore flow continues. The leading edge of a
frontal system is moving into the forecast area this afternoon,
with increasing precipitation, and that will keep the air mass
moist all levels through Sunday.

We still have a mix of mainly IFR to low-end MVFR conditions
across the forecast area this afternoon, as there has been very
little improvement during the day. With moisture and precipitation
increasing now, generally low conditions should continue tonight
and Sunday.

KSEA...Low-end MVFR conditions should continue, with further
deterioration likely tonight. So basically, low-end MVFR will
probably continue through Sunday, with occasional periods of IFR
conditions. Southerly winds 8-14 knots, rising to 12-22 knots
Sunday morning. McDonnal

&&

.MARINE...Surface high pressure over the coastal waters will
maintain onshore flow tonight. A weak cold front will move across
the area Sunday, followed by somewhat stronger onshore flow. Gale
force westerlies are possible over parts of the Strait of Juan de
Fuca Sunday afternoon and night following the front. Surface high
pressure centered well southwest of the area will maintain weaker
onshore flow Monday through Wednesday. Another frontal system
should reach the area Thursday. McDonnal

&&

.HYDROLOGY...Heavy precipitation is expected with an incoming
frontal system tonight into Sunday evening along the west slope of
the Cascades. This system has entrained a tropical tap of moisture
originating from southwest of Hawaii but is approaching the area
from a more WNW direction (unusual for flood producing systems in
this area). Strong orographic forcing and some dynamic support
from a strong jet just to the south appears to be the primary
mechanism for the heavy precipitation producing. At this time it
appears that 3 to 5 inches of rain can be expected along the west
slopes of the Cascades with local 4-6 inch totals. Forecast
hydrographs based on a blend of the various mesoscale models has
prompted us to extend the flood watch southward to include
Thurston and Lewis counties.

At this time, it appears that most flooding that does occur will
be minor. A couple of rivers could reach moderate flood stage, and
a couple of forecast points -such as the Snoqualmie River near
Carnation and the Tolt River near Carnation could get close to
major flood stage.

Rivers will recede on Monday. Precipitation amounts after Monday
are expected to be light and snow levels will fall back to more
normal February levels.

There is a threat of shallow landslides, especially during the
period of heavy rainfall Saturday night into Sunday. A Special
Weather Statement is being issued this afternoon to address the
enhanced landslide threat during the that period. Albrecht

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from midnight PST tonight through late Monday night
     for Whatcom, Skagit, Snohomish, King, Pierce, Thurston, and
     Lewis counties.

PZ...Small Craft Advisory from 6 AM Sunday to 3 AM PST Monday for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm.

     Small Craft Advisory until 8 PM PST this evening for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning from noon Sunday to midnight PST Sunday night for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

In the hours before

Special weather statement, Feb 3, 2:50 PM PST, 20 minutes before
Special Weather Statement
National Weather Service Seattle WA
250 PM PST Sat Feb 3 2018

WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-041100-
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-
Olympics-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-North Coast-Central Coast-
East Puget Sound Lowlands-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
250 PM PST Sat Feb 3 2018

...THERE IS AN ENHANCED THREAT OF SHALLOW LANDSLIDES IN WESTERN
WASHINGTON LATE TONIGHT INTO SUNDAY NIGHT OR MONDAY...

Soils across the area are saturated from recent rainfalls. Another
period of heavy rainfall is expected later tonight into Sunday
evening. The additional rainfall will only serve to exacerbate
soil moisture...putting extra pressure on soil instability, and
leading to a continued threat of shallow landslides.

For more information about current conditions, visit
www.weather.gov/seattle, select Hydrology, and then scroll down
for the links to the landslide information pages.

For more information on landslides, visit the website for the
Washington State Department of Natural Resources landslide
geologic hazards at: http://bit.ly/2mtA3wn

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:01 AM PSTGale WatchSEW12 hr
Feb 3, 3:01 AM PSTSmall Craft AdvisorySEW12 hr
Feb 3, 3:10 PM PSTSmall Craft AdvisorySEW60 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.